Levothyroxine (Hypothyroidism)

Hi Guys,

I am on 25 MCG of Levothyroxine Sodium Generic for Synthroid 25 MCG.

What it says on my prescription bottle. I have been on medication for about 6 years now. Initially, my TSH levels were around 6 and now its at a 1.470. I just started to feel really weird. I've been documenting my health stats, temp and pulse. My pulse rate is around 90 bpm resting. Absolutely doing nothing. I find this a bit odd because my father's pulse is around 60 and he is a lot older than me. I am 28 years old and he is 65 years of age. In the morning, i usually take my medication around 8am and i start to feel really dizzy like vertigo symptoms anywhere around 10am - 12pm. Today, i decided to go completely off, I cannot deal with this feeling any longer. If anyone has any information on thyroid, also i would like to go off and try to heal the thyroid naturally. I don't know if i can since i have been on medication for 6 years but any information is helpful. I've been seeing a lot of doctors and still cant find the issue. I just want to feel better :)

Last edited by

4 Replies

oldestnewest
  • Sorry you are feeling so bad.

    There are many things that could be causing your symptoms. It could be the thyroxine or maybe one of the inactive ingredients, especially if you are taking a different brand of generic (there are several manufacturers that make generic thyroxine).

    Your cortisol levels may be too low or to high which may make you have strange reactions to medications.

    Needing an increase of thyroxine can make some people have symptoms life yours but so can needing the dose decreased. Stopping for a day or two shouldn't cause any harm and may help you to know if it is the thyroxine or not. It would be interesting to see if you feel better or worse. Also check to see if the manufacturer is different. Your pharmacist may be able to tell you if it's different. Doctors and pharmacists may day the manufacturer doesn't matter but it does for some people. The inactive ingredients are often different and some people can have allergic reactions to some. This could possibly explain your symptoms.

    It would be a good idea to get your thyroid checked again as your dose may need changing. Ask for thyroid antibodies to be checked too. It would also be a good idea to test serum iron, ferritin, folate, vitamin b12, vitamin D and cortisol and post your results on the forum. The reference ranges for some of these tests are very useful. Vitamin b12 deficiency and low thyroid hormone levels can cause vertigo symptoms.

    I hope you find the solution soon.

    Carolyn x

  • 25mcg of levothyroxine is a minute dose that can barely have any effect

    do you take it in the 24 hours before a blood test?

    has

    ferritin

    folate

    b12

    Vit d3

    been tested because they need to be halfway in their ranges

  • If you've been taking 25mcg of generic synthroid (levothyroxine) for 6 years, no wonder you are feeling unwell.

    50mcg is usually a starting dose with 25mcg used for incrementally increasing your dose.

    The TSH doesn't always correspond with how we feel and it's 'how we feel' which is the criteria. Please don't stop your medication without having another in it's place. Have you changed the generic to another as sometimes the fillers/binders can affect us and make us feel worse but I think it's the low dose too.

    Is it possible for you to have a blood test for T4, Free T4, T3, and Free T3. Your T3 might be so low and as that's the Active hormone all our receptor cells require for us to function normally, I think these are important. As well as Vitamin B12, Vitamin D (both hormones rather than vitamins) iron, ferritin and folate. Also ask for an antibodies check if you haven't had one.

    Do not take any thyroid medication before your blood test, take it afterwards and have the blood test as early as possible.

    Get a copy of the blood tests with the ranges and post on a new question.

  • I would be interested to hear how your feel after stopping your medication.

    Yes 25mcg sounds low, but maybe it is all you need, for you.

    Everyone is different, and some people are sensitive to thyroxine and need make sure they are not taking too much, as that too will make you ill.

    I know when I am getting too much, because after a couple of hours I get vertigo, sweating and headaches, so the next day,( and sometimes 2 days,) I half my dosage, and then I come right.

    some people's liver is slower than others at eliminating medication, so we get a build up.

    Just a thought....maybe worth looking into.

    Take care

You may also like...